Alert archive / Arkansas / Flash Flood Warnings in 2020
Flash Flood Warning 19, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 22, 2020, 2:36 AM CDT for Benton County, Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2020, 2:36 AM CDT (07:36 UTC)
- Expired
- Jul 22, 2020, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Benton County, AR
The radar
The Western Arkansas radar (KSRX), 116 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:00 AM CDT | HEAVY RAIN 4.52 | 1 N Cave Springs, AR | 24 HOUR TOTAL FROM USGS GAUGE. |
| Jul 22, 4:00 AM CDT | HEAVY RAIN 5.05 | 2 Ssw Rogers, AR | RAINFALL TOTAL FROM COCORAHS. FELL BETWEEN MIDNIGHT AND 4 AM BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817
WGUS54 KTSA 220736
FFWTSA
ARC007-221030-
/O.NEW.KTSA.FF.W.0019.200722T0736Z-200722T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
236 AM CDT Wed Jul 22 2020
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Central Benton County in northwestern Arkansas...
* Until 530 AM CDT.
* At 234 AM CDT, Doppler radar and automated gauges indicated
thunderstorms producing heavy rain across the warned area. Three
to as much as six inches of rain have already fallen within the
past three hours. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Rogers... Lowell...
Additional rainfall amounts of around one inch will be possible in
the warned area.
This includes Interstate 49 between mile markers 80 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3636 9412 3630 9410 3625 9421 3629 9424
3636 9416
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
SniderWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 12:42 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 22, 12:42 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1242 AM CDT Wed Jul 22 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. A weak frontal boundary is currently draped across far NW AR and extends WSW into OK. This boundary has allowed for isolated to widely scattered showers and thunderstorms to develop along and near it. This activity is expected to persist for a couple of more hours thus have opted to include thunderstorms in the TAF for KXNA, KROG, and KFYV with storms exiting the area a little faster from KFYV. An outflow boundary was also noted moving northward across NE OK which has allowed for isolated showers to pop to the east of KTUL and KRVS. Odds are showers will not develop due to a slightly more stable airmass from storms earlier in the evening. With that said, an isolated brief shower can't be rules out at KTUL, KRVS, or KBVO over the next hour or so. A surge of moisture will enter SE OK this morning which will likely bring MVFR ceilings to KMLC for the first part of the morning. The NW AR TAF sites will likely see lowered ceilings as well but should stay a little above MVFR criteria. NE OK TAF will not see any significant lowerings due to these sites being too far north. This surge of moisture will likely aid in the development of afternoon diurnal thunderstorm activity for the NW AR TAF sites and KMLC. KTUL, KRVS, and KBVO will likely be a little too far north of the best available moisture for scattered storms but an isolated storm or two at these terminals can't be ruled out. Confidence is too low to include a thunderstorm group at these three TAF sites at this time. Outside of storm influences and the MVFR morning ceilings at KMLC, all TAF sites should remain VFR through the period. Snider && .PREV DISCUSSION... /Issued 922 PM CDT Tue Jul 21 2020/ DISCUSSION... A few lingering showers/isolated thunderstorms will begin to dissipate over the next hour or two with loss of heating. Current forecast generally on track with no significant changes at this time. && .PRELIMINARY POINT TEMPS/POPS... TUL 92 74 92 76 / 20 10 20 10 FSM 91 74 93 75 / 40 10 30 10 MLC 90 74 90 75 / 30 20 20 10 BVO 91 72 90 73 / 20 10 20 10 FYV 88 70 88 71 / 40 10 40 10 BYV 89 70 88 71 / 40 10 40 10 MKO 90 73 91 73 / 30 10 20 10 MIO 91 71 89 72 / 30 10 30 10 F10 90 72 90 73 / 20 10 20 10 HHW 88 74 92 74 / 50 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....21
Hazardous weather outlook, Jul 21, 5:00 PM CDT, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 PM CDT Tue Jul 21 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 PM CDT Tue Jul 21 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This evening through tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Isolated to scattered thunderstorms will continue this afternoon into the evening hours across eastern Oklahoma and northwest Arkansas. Heavy rainfall and gusty winds will accompany the strongest storms. Most of the thunderstorm activity will likely dissipate by late evening with the loss of heating. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY AND THURSDAY...Thunderstorm Potential. FRIDAY through MONDAY...Thunderstorm and Dangerous Heat Potential. EXTENDED DISCUSSION... Deeper moisture will move into the area from the south Wednesday and Thursday, increasing the chances for scattered afternoon thunderstorms. By late this week into the weekend, an upper level ridge will build back over the area, with increasing heat and humidity. Afternoon heat index values may climb back above 105 degrees in many places Friday through the weekend. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:26 AM CDT | Areal Flood Advisory | TSA | Benton | 3 hr |
| Jul 22, 5:37 PM CDT | Special Weather Statement | TSA | Benton | 23 min |
Nearby
Flash Flood Warnings in Arkansas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.